Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



Effective bounds for Hodge-theoretic connectivity

Author: J. Nagel
Journal: J. Algebraic Geom. 11 (2002), 1-32
Published electronically: November 16, 2001
MathSciNet review: 1865913
Full-text PDF

Abstract | References | Additional Information

Abstract: We prove an effective version of Nori's connectivity theorem using Koszul cohomology computations. We apply this result to study the cycle class, Abel-Jacobi and regulator maps and the nonvanishing of certain Griffiths groups for complete intersections in projective spaces, abelian varieties and quadrics.

References [Enhancements On Off] (What's this?)

  • [A] M. Atiyah, Complex analytic connections in fibre bundles, Trans. Amer. Math. Soc. 85 (1957), 181-207.
  • [AS] M. Asakura and S. Saito, Filtration on Chow groups and generalized normal functions, preprint, 1996.
  • [BC] V.V. Batyrev and D.A. Cox, On the Hodge structure of projective hypersurfaces in toric varieties, Duke Math. J. 75 (1994), 293-338.
  • [BS] S. Bloch and V. Srinivas, Remarks on correspondences and algebraic cycles, Am. J. Math. 105 (1983), 1235-1253.
  • [BM] R. Braun and S. Müller-Stach, Effective bounds for Nori's connectivity theorem, in: Higher dimensional complex varieties. Proceedings of the international conference, Trento, Italy, Walter de Gruyter (1996), 83-88.
  • [C1] A. Collino, Griffiths' infinitesimal invariant and higher K-theory on hyperelliptic jacobians, J. Algebraic Geometry 6 (1997), 393-415.
  • [C2] A. Collino, Indecomposable motivic cohomology classes on quartic surfaces and on cubic fourfolds, in: Algebraic K-theory and its applications (Trieste, 1997), 370-402, World Sci. Publishing, River Edge, NJ, 1999.
  • [CGGH] J. Carlson, M. Green, P. Griffiths and J. Harris, Infinitesimal variations of Hodge structures, Comp. Math. 50 (1983), 109-205.
  • [D] P. Deligne, Le théorème de Noether, Exposé XIX dans: P. Deligne et N. Katz, Groupes de Monodromie en Géométrie Algébrique, SGA 7II, Lecture Notes in Math. 340, Springer-Verlag (1973).
  • [DD] P. Deligne and A. Dimca, Filtrations de Hodge et par l'ordre du pôle pour les hypersurfaces singulières, Ann. Sci. ENS 23 (1990), 645-656.
  • [ENS] H. Esnault, M.V. Nori and V. Srinivas, Hodge type of projective varieties of low degree, Math. Ann. 293 (1992), 1-6.
  • [FH] W. Fulton and J. Harris, Representation theory. A first course, Graduate Texts in Math. 129, Springer-Verlag (1991).
  • [G1] M. Green, The period map for hypersurface sections of high degree of an arbitrary variety, Comp. Math. 55 (1984), 135-156.
  • [G2] M. Green, Koszul cohomology and geometry, in: Lectures on Riemann surfaces, Trieste, Italy, World Scientific Press (1987), 177-200.
  • [G3] M. Green, A new proof of the explicit Noether-Lefschetz theorem, J. Diff. Geom. 27 (1988), 155-159.
  • [G4] M. Green, Griffiths' infinitesimal invariant and the Abel-Jacobi map, J. Diff. Geom. 29 (1989), 545-555.
  • [G5] M. Green, Infinitesimal methods in Hodge theory, in: Algebraic cycles and Hodge theory, Lecture Notes in Math. 1594, Springer-Verlag (1994).
  • [Gr] A. Grothendieck, On the De Rham cohomology of algebraic varieties, Publ. Math. IHES 29 (1969), 460-495.
  • [GM1] M. Green and S. Müller-Stach, Algebraic cycles on a general complete intersection of high multi-degree, Comp. Math. 100 (1996), 305-309.
  • [GM2] M. Green and S. Müller-Stach, Algebraic cycles on a general hypersurface section of high degree of a smooth projective variety, manuscript.
  • [K] S. Kleiman, The enumerative theory of singularities, in: Real and complex singularities, Oslo 1976 (P. Holm, ed.), Slijthoff & Noordhoff.
  • [Mul1] S. Müller-Stach, On the nontriviality of the Griffiths group, J. Reine Angew. Math. 427 (1992), 209-218.
  • [Mul2] S. Müller-Stach, Constructing indecomposable motivic cohomology classes on algebraic surfaces, J. Algebraic Geometry 6 (1997), 513-543.
  • [Mum] D. Mumford, Abelian varieties, TIFR Studies in Mathematics 5, London: Oxford University Press (1974).
  • [Na1] J. Nagel, The Abel-Jacobi map for complete intersections, Indag. Math. 8 (1997), 95-113.
  • [Na2] J. Nagel, Effective bounds for Nori's connectivity theorem, Comptes Rendus Acad. Sci. Paris, t. 327, Série I, 189-192 (1998).
  • [No] M.V. Nori, Algebraic cycles and Hodge-theoretic connectivity, Inv. Math. 111 (1993), 349-373.
  • [Pa] K. Paranjape, Cohomological and cycle-theoretic connectivity, Ann. of Math. 140 (1994), 641-660.
  • [Pe] D. Perkinson, Curves in Grassmannians, Trans. of the AMS 347 (1995), 3179-3246.
  • [R] M.S. Ravi, An effective version of Nori's theorem, Math. Z. 214 (1993), 1-7.
  • [Sh] T. Shioda, Algebraic cycles on hypersurfaces in $\mathbb P^n$, Adv. Studies in Pure Math. 10 (1987), Algebraic Geometry Sendai 1985, North Holland Publ. (1987), 717-732.
  • [Sn] D. Snow, Cohomology of twisted holomorphic forms on Grassmann manifolds and quadric hypersurfaces, Math. Ann. 276 (1987), 159-176.
  • [SSU] M.-H. Saito, Y. Shimizu and S. Usui, Variation of mixed Hodge structure and Torelli problem, in: Advanced Studies in Pure Math. 10, Algebraic Geometry Sendai 1985, North Holland Publ. (1987), 649-693.
  • [V1] C. Voisin, Transcendental methods in the study of algebraic cycles, in: Algebraic cycles and Hodge theory, Lecture Notes in Math. 1594, Springer-Verlag (1994).
  • [V2] C. Voisin, Variations of Hodge structure and algebraic cycles, in: Proceedings of the ICM Zürich 1994 (S.D. Chatterji, ed.), Basel: Birkhäuser (1995), vol. I, 706-715.
  • [V3] C. Voisin, Théorème de connexité de Nori et groupes de Chow supérieurs, lecture at Paris VI, October 2000.
  • [W] G.E. Welters, Polarized abelian varieties and the heat equations, Comp. Math. 49 (1983), 173-194.

Additional Information

J. Nagel
Affiliation: Université Lille 1, Mathématiques - Bât. M2, F-59655 Villeneuve d’Ascq Cedex, France

Received by editor(s): March 29, 1999
Published electronically: November 16, 2001